Regression from Pred Forte

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

Regression from Pred Forte

Postby Linda » Mon Mar 19, 2007 4:20 pm

I have been reading the posts on this forum since my lasik on Feb 19 and have learned a lot of things and had many of my questions answered. One I've not seen though relates to vision regression from use of Pred Forte. I had DLK in my right eye that seems to now be cleared up one month post-op. I used Pred Forte every couple of hours for several days after the surgery, then every four hours for a few days, then four times a day for a few days, then a "tapering off" schedule of four times a day for four days, three times a day for three days, two times a day for two days, and once a day for two days, ending on March 17. At that one-month visit, the vision in my right eye seemed to regress a little (from 20/20 one-day post-op to 20/40). My right eye was undercorrected a little (I'm 44 and haven't had to use reading glasses yet), but in the days after surgery, it was still 20/25 most of the time. My eye doctor, who co-manages with the surgeon, said that extended use of Pred Forte can sometimes cause regression, or it may just be a natural occurrence. Have others had regression from using PF for several weeks?
Linda
 
Posts: 3
Joined: Wed Feb 28, 2007 4:53 pm
Location: Missouri

Postby LasikExpert » Tue Mar 20, 2007 5:03 am

Steroids are an anti-inflammatory and can affect regression, but since you just ended your taper off the steroids you may still have some changes in the next few weeks.

Regression is common with higher myopia (nearsighted, shortsighted) and most hyperopic (farsighted, longsighted) laser vision correction.

Diffuse Lamellar Keratitis (DLK) can be vision threatening, but fortunately DLK normally resolves with steroids.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby Linda » Tue Mar 20, 2007 3:26 pm

Does a -5.00 in the right eye qualify as "higher myopia"? (Left eye was -2.50).

Regarding an enhancement if the right eye truly does show regression after the six-month healing period, having had DLK after the first procedure, would I be more prone to having the same complication in a subsequent procedure?
Linda
 
Posts: 3
Joined: Wed Feb 28, 2007 4:53 pm
Location: Missouri

Postby LasikExpert » Tue Mar 20, 2007 4:01 pm

Your myopia before surgery was mild. Regression of effect would not normally be expected.

DLK can reoccur, but does not in every instance. I am unable to find a study that indicates the percentage of reoccurrence of successfully treated DLK.

Lasik enhancement would likely decrease the probability of DLK in the future by removing the sterile infiltrates that are considered the cause of DLK.

There also appears to be a connection between epithelial defects and DLK reoccurrence. It seems that keeping the epithelium healthy, such as good dry eye management, will reduce the probability of DLK reoccurrence.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby Linda » Tue Mar 20, 2007 7:16 pm

Thanks very much for your quick replies to my questions. I will wait until the six-month healing period has passed and then consult with my eye doc and surgeon to determine whether enhancement is recommended at that time based on my visual acuity and past DLK complication.
Linda
 
Posts: 3
Joined: Wed Feb 28, 2007 4:53 pm
Location: Missouri

Postby brian1cj » Sat Mar 24, 2007 2:21 pm

I was moderatly myopic (-5 -6 in both eyes). I was only on Pred Forte for 2 days before and 4 days after the sugery. I was using it four times per day.

There are warnings about Pred Forte that extended use can cause all sorts of problems, but I don't know how long you have to use it before it is "extended" use.
brian1cj
 
Posts: 11
Joined: Fri Jan 05, 2007 6:27 pm
Location: Flint, MI

Postby LasikExpert » Fri Mar 30, 2007 4:52 pm

All steroids can cause problems if used too long. How long is too long often depends upon how the patient responds.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Just Had It

Who is online

Users browsing this forum: No registered users and 3 guests